Citation: Tramadolhell. "Beaten 5 Year Long Addiction: An Experience with Tramadol (exp97850)". Erowid.org. Nov 9, 2019. erowid.org/exp/97850
Tramal, lovely to take, awful to stop. I've taken OxyContin, oxycodone, codeine, morphine, pethidine, di-gesic, gabapentin, endep and tramal for lower back pain and sciatica. I've had three surgeries and have ongoing pain. Tramal has been easier to get than the oxys and other opiates. My cycle used to start by seeing my GP for genuine pain, getting a script for LA or SR tramal, the ones that are supposed to last you all day. First day or two, I'd do what the GP and script suggest.
First day or two, I'd do what the GP and script suggest.
Day three or four, straight back into it, chewing the tabs, two, three, four at a time, literally twice the maximum 'safe daily dose' in one hit. Never enough.
Anyway, the day inevitably comes where the scripts expire, there's no more pills and you're on your own. Coming off feels like death. It's directly proportionate to the length of time I've been taking it. Up to a maximum of about 14 days. Cramps, sweats, hot and cold feeling, electric shock 'zaps'. That's the physical stuff. Mentally and emotionally? As a 34 year old male exuding confidence and optimism, I'd never imagined I could feel so sad, depressed, anxious, paranoid, pessimistic, negative. Unable to sleep for longer than an hour for days on end. Sweating through the sheets. Depressed, panic attacks, paranoia, like everyone is against me.
All I can say is, I got through it. Every day, every hour is slightly better than the last. Every awful, sleepless night ends eventually, and after a few days, I start to get a handle on it. If I've been doing it a long time, over 500mg daily or for longer than a month or two, I can expect it to last longer. The longest I've felt it is about 14 days. But, on day 15... It's better. I usually have to get worse first. It's an awful drug. Less side effects than other drugs? Not a chance.
I can't convince any GP to continue to give me enough that I will need to satisfy my ongoing and ever-increasing addiction to this apparently 'relatively safe and side effect free' medication. The only option is to stop it. Which means maybe half a month of pain (maximum) for a lifetime, free of the craving. It's so difficult. But so worth it.
That's what I wish I could have read three years ago...
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.